MAUDE Adverse Event Report: MICROVENTION, INC. LVIS JR 2.5X23 (HDE); LVIS JR.

MICROVENTION, INC. LVIS JR 2.5X23 (HDE); LVIS JR.
Model Number 172020-LVISJ-C-HDE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Death (1802)
Date of Event 06/07/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Based on the information provided, the complaint cannot be confirmed.The device could not be evaluated as it remains within the patient.No device malfunction was reported with the mvi, inc.Devices used, however an adverse event occured following the procedure.(b)(4).
 
Event or Problem Description
The patient was reported to be a (b)(6) female presenting with antra communicating arteries, 7x5xx4mm aneurysm.The patient was electively admitted for treatment of the wide neck aneurysm.The patient was prepped, bilateral groins were prepped in usual fashion.Access was made using ultrasound guidance.Previously selected coiling views were selected.An attempt to cross the ipsilateral a2 segment with a balloon catheter and microcatheter was unsuccessful.Access the contralateral a2 and deployed a lvis stent.A microcatheter was advanced into the aneurysm and the microwire was removed.Angiographic runs were used to verify the position of the system.An attempted was made to re-access the aneurysm from the right a2 segment, but the microwire punctured the aneurysmal dome leading to excellent position.Act was normalized with protamine.Blood pressure was controlled to less than 140.After repeated attempts, access was made to the aneurysm from the right a2, a coil was deployed.Access was difficult through stent tynes so the access was changed to the left internal carotid artery.The anterior lobe of the aneurysm was coiled.Follow-up views revealed no active extravasation, but the physiologic monitoring remain diarrhea.Cerebral inflow plane slow.Access devices were removed and puncture site was covered.The patient was transported to the recovery area in stable condition.No immediate complications were encountered.Imaging revealed the lvis stent in good position.Additional information received 6/7/2016: the patient has been declared brain dead.The family is in the process of withdrawing support.Additional information received 6/10/2016: life support was withdrawn.Date of death is, (b)(6) 2016; 15:05.Additional devices used: micropuncture set, 0.035" j guide wire, 5fr pinnacle sheath, 0.035" terumo guide wire, simmons 2 catheter, cook shuttle sheath, 072 navien, echelon 10 microcatheter, headway 17 microcatheter, synchro 2 010 microwire, synchro 2 014 microwire, stryker target, penumbra smartcoil.

Brand Name
LVIS JR 2.5X23 (HDE)
Common Device Name
LVIS JR.
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key5756905
Report Number2032493-2016-00150
Device Sequence Number10767705
Product Code NJE
UDI-Device Identifier00812636020143
UDI-Public(01)00812636020143(11)160309(17)190309(10)16030935
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
H130005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/09/2016
Device Model Number172020-LVISJ-C-HDE
Device Lot Number16030935
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2016
Initial Report FDA Received Date06/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age74 YR
Patient Weight84